MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
When trying to cross the occlusion with wire and catheter, while spinning the wire in a tight occlusion and upon removing catheter, the wire felt stuck.Resistance was suddenly no longer felt, and upon removing catheter, it was noted that the wire broke and detached inside the patient's artery.The wire was retrieved with a forcep.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, drawing, ifu, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.Visual inspection of the returned device confirmed that the majority of the wire was intact with a small detached portion on the distal end.The detached portion was kinked about 1.5 centimeters (cm) from the distal end.On the proximal section of the wire, the coil was unraveled from the fracture location to the proximal weld joint.The uncoiling appeared to have started from the fracture location.It is unclear whether the coil or core wire fractured first.It is also unclear whether the kink in the distal section occurred before the fracture or as a result of removing the fractured section from the patient.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) provides the following warning: "this wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.The wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically." and instructs that "if resistance is noted tactilely or visually under fluoroscopy, determine the cause and take action necessary to relieve the resistance.Advancement and withdrawal of the wire guide should be performed slowly and carefully." based on the information provided the most likely root cause is most probably related to patient condition.Per the risk assessment no further action is required we will continue to monitor for similar complaints.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6094169
Report Number1820334-2016-01325
Device Sequence Number775070
Product Code DXQ
UDI-Device Identifier00827002507937
UDI-Public(01)00827002507937(17)190909(10)6247407
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCMW-14-300-25G
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date06/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;